Itching on TRT?

MilkMan

New Member
I've got a call in with my endo, but I figured I'd pick some brains here as well.

About a month into TRT (100mg Test Enanthate per week), I started itching. No rash. No specific location. Just general itching. It'll be my earlobe one moment, my butt cheek the next. When it's bad, it's hard to sleep and I rely on knocking myself out with Benadryl.

The thing is, I went in for labs last week and my kidneys/liver look fine.

eGFR NON-AFR. AMERICAN
84 mL/min/1.73m2

BILIRUBIN, TOTAL
0.6 mg/dL

BILIRUBIN, DIRECT
0.1 mg/dL

BILIRUBIN, INDIRECT
0.5 mg/dL

ALT
31 U/L

HEMATOCRIT
43.7%

HEMOGLOBIN
14.5 g/dL

Is there anything else we should be testing? These numbers look pretty normal to me. I suppose it's possible I'm allergic to the sesame oil in the enanthate, but I've never had a problem with sesame seeds and I've eaten plenty.

It's also possible this has nothing to do with the TRT.

Thanks, guys.
 

Systemlord

Member
It's possible you body is just trying to acclimate to the TRT. Also right before I start getting fluid retention, I experience slight burning sensations all over and any medicine or supplement that acts like a diuretic helps reduce or get rid of the burning sensations.
 

Paul M

Member
Itching on TRT is usually caused by high haematocrit levels or by levels at least higher than what you are normally used to.
 

MilkMan

New Member
Appreciate the replies, guys.

Hematocrit was my #1 suspect as well. But I went back and checked my level just before starting TRT and it was . . . 44.1% Which means I've actually gone slightly down (44.1% vs 43.7%). I suppose I could stop by the Red Cross and give some blood, just to see if it helps.

Will also look into diuretics.
 

Vince

Super Moderator
I've got a call in with my endo, but I figured I'd pick some brains here as well.

About a month into TRT (100mg Test Enanthate per week), I started itching. No rash. No specific location. Just general itching. It'll be my earlobe one moment, my butt cheek the next. When it's bad, it's hard to sleep and I rely on knocking myself out with Benadryl.

The thing is, I went in for labs last week and my kidneys/liver look fine.

eGFR NON-AFR. AMERICAN
84 mL/min/1.73m2

BILIRUBIN, TOTAL
0.6 mg/dL

BILIRUBIN, DIRECT
0.1 mg/dL

BILIRUBIN, INDIRECT
0.5 mg/dL

ALT
31 U/L

HEMATOCRIT
43.7%

HEMOGLOBIN
14.5 g/dL

Is there anything else we should be testing? These numbers look pretty normal to me. I suppose it's possible I'm allergic to the sesame oil in the enanthate, but I've never had a problem with sesame seeds and I've eaten plenty.

It's also possible this has nothing to do with the TRT.

Thanks, guys.
Some people feel hotter on TRT, but itching is not something I have heard before. I wonder if something else is causing it?
 

Tman

Active Member
I had the random itching issue, but changing the oil from grape to sesame fixed it. Some people early on, when I was researching the issue, said it can be caused from the hair growth that can occur on your body from T, as well.
 

Runnerman

New Member
I've got a call in with my endo, but I figured I'd pick some brains here as well.

About a month into TRT (100mg Test Enanthate per week), I started itching. No rash. No specific location. Just general itching. It'll be my earlobe one moment, my butt cheek the next. When it's bad, it's hard to sleep and I rely on knocking myself out with Benadryl.

The thing is, I went in for labs last week and my kidneys/liver look fine.

eGFR NON-AFR. AMERICAN
84 mL/min/1.73m2

BILIRUBIN, TOTAL
0.6 mg/dL

BILIRUBIN, DIRECT
0.1 mg/dL

BILIRUBIN, INDIRECT
0.5 mg/dL

ALT
31 U/L

HEMATOCRIT
43.7%

HEMOGLOBIN
14.5 g/dL

Is there anything else we should be testing? These numbers look pretty normal to me. I suppose it's possible I'm allergic to the sesame oil in the enanthate, but I've never had a problem with sesame seeds and I've eaten plenty.

It's also possible this has nothing to do with the TRT.

Thanks, guys.
Iron deficiency can cause itching. Not sure what your diet and blood donation have been like but it seems like a long shot that you would be iron deficient. I went through a similar thing last year and didn’t come up with a definitive answer. Like you I would take Benadryl at night and Allegra during the day to control the itching. It went away after several weeks.
 

MilkMan

New Member
Endo doesn't think it has anything to do with the test, especially since my numbers are fine, but we're switching me to Cypionate to see if perhaps it was the sesame oil in the Enanthate.

I'll let you all know.
 

Online statistics

Members online
9
Guests online
7
Total visitors
16

Latest posts

Top